I went to a dermatologist for the first time for something else, but when she noticed a few whiteheads on me, she recommended I use Retin A and gave me samples. I was told to use it and to check back in 2 weeks. Retin A left me with acne scars all over my cheeks. A year later they are still there. Will these Retin A acne scars ever fade naturally after a few years? If not, what can I do? Thank you for your help.
Will Acne Scars Caused by Retin A Eventually Fade?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 1
Never Heard of This
Sorry, but I have not heard of this happening with Retin A. I know that it can cause significant peeling in those who are not acclimated to it. However, I am stumped as to Retin A causing scarring.
I would suspect that you had acne at the same time as you were applying Retin A. I am also unclear what other dermatologic treatment you were having at the same time during this year. Certainly, if you were having such an untoward reaction to Retin A that it would eventuate in scarring, your dermatologist would have pulled you off of it.
A deep chemical peel, CO2 ablative laser treatment, and dermabrasion all remain the best treatment for acne scarring. Fraxel would have the best risk/benefit ratio.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.